The problem of addiction to various opioids manufactured for pain relief is the ease with which individuals can become addicted to them in a very short space of time. If you are struggling with an opioid addiction you are not alone, in fact, you are one of the two million Americans estimated by various bodies to have become addicted to opioids in the last decade. Withdrawing from hydrocodone, one of the most common forms of opioid misused in the U.S. can be difficult and take from seven days to a month to complete.
Starting your detox from hydrocodone
Perhaps the most difficult aspect of detoxing from hydrocodone is taking the first step and choosing to withdraw from your opioid addiction. For most of us, the issue is how do we go about undertaking a hydrocodone detox with our plans usually laid out prior to making the decision to give up your opioid use. While you are still addicted to hydrocodone, you will have to make a few decisions about how to undertake a detox program and set the wheels in motion regarding how you are to go about your detox. One of the major issues you will have to face is how are you going to handle the many different symptoms of detoxing from hydrocodone. A difficult part of the program to consider is which approach you are to take to handle your symptoms. The rapid detox where anesthesia is used is popular but around 80 percent of those using this method relapse within the first six months, according to recent studies in the “Journal of Drug and Alcohol Dependence.”
Some of the symptoms to expect
Undertaking a withdrawal from using hydrocodone is not a simple task to undertake and should be entered into with an understanding of what you can expect in terms of symptoms. The withdrawal process can include:
- Muscle aches
- Runny nose
Along with these commonly seen symptoms associated with withdrawing from opioids such as hydrocodone and heroin, there are many other symptoms that can be identified. If you are looking to withdraw from hydrocodone use you will face a range of symptoms lasting from five to seven day with cravings lasting as long as one month. An area of concern for many is the anxiety that can be felt by you when you make the choice to give up hydrocodone. it is important to understand the use of opioids affects both the brain and body, which means you will face changes to your personality as your body removes the chemical and faces the challenge of the cravings for hydrocodone. A sense of anxiety and depression will usually fall over your personality when you decide to detox and continue with your chosen path to recovery. The depression and anxiety are difficult aspects of withdrawing for you to cope with and drive many to relapse and return to their previous addiction issues.
Knowing how long the withdrawals will last
Perhaps the most difficult aspect of detoxing from hydrocodone is understanding how long you can expect your symptoms and cravings will last. One of the problems you have is the fact the opioid has a limited lifespan in your body lasting between four and six hours before its effects begin to wear off. Starting your detoxing from hydrocodone begins with your last dose as this will be the starting point for your detox process. Once you have taken your last dose you can expect the symptoms of withdrawing to begin between four and six hours later with nausea, vomiting, sweating, and diarrhea starting soon after the last dose begins to leave your body.
Choosing whether to withdraw naturally or through the use of drugs is a difficult choice but an important one you should take long before taking your last dose. Physical symptoms associated with detoxing from hydrocodone can last between seven and ten days before they begin to subside depending on the time of the addiction and the level of dependency you have achieved. The many different aspects of detoxing from hydrocodone are all personal and people struggle with different aspects of the withdrawal process. While one person may struggle with the physical aspects of detoxing another may find the depression and anxiety the most problematic depending on your personality. Call one of our counselors at 877-027-9048.